MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-23A
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Angina (1710); Dyspnea (1816); Pleural Effusion (2010); Syncope/Fainting (4411)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2019, a 23mm trifecta gt valve was implanted in the patient.On an unknown date in (b)(6) 2024, the patient began to feel numbness in the heart and difficulty in breathing.The patient got examined in (b)(6) 2024 and it was found that the trifecta valce had become so narrowed that it was borderline non-functional.A triplex examination showed the valve had deteriorated to a great extent and it was determined that it would need to be replaced.A new surgery of replacing the trifecta with a mechanical valve was scheduled for beginning of 2025.However, because of difficulty with breathing and fainting episodes, it was decided the surgery to take place on (b)(6) 2024.It was found that more than a litter of fluid had accumulated in the lungs due to the fact that the trifecta had worn out to such an extent that was essentially non-functional.An unknown size mechanical valve was implanted.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of stenosis was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported stenosis could not be conclusively determined.The reported calcifications on valve could have contributed to the reported stenosis, however it could be confirmed as the valve was not received for examination.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23618889
Report Number2135147-2025-06788
Device Sequence Number10170093
Product Code LWR
UDI-Device Identifier05415067018229
UDI-Public(01)05415067018229(17)221114
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2022
Device Model NumberTFGT-23A
Device Catalogue NumberTFGT-23A
Device Lot Number6763608
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexMale